For months one of my fingers has turned completely white when I was cold, today all the tops of my fingers turned white and shortly after shaking them they began to turn purple and tingled. Anyone got any ideas?
Hi.....yes, to me it sounds like you have Raynaud's. It's a constricting and then dilating of blood vessels in the extremities (fingers, toes, nose, ears..), and considered an autoimmune disease or syndrome. Do you have a job where there is repetative motions? Are you on the computer a lot? Do you have high stress?
I would suggest you definitely get to a doctor (neurologist or rhumatologist) to have it checked out properly. Treatments might be available for you to help.
I read that B vitamins are helpful...especially niacin. One must be careful to not use a very high dosage, but worth doing proper research.
I hope you improve, but I don't think there's a cure. That's why I would express doing your research.
Check out other boards on this site as well which would be more specific to your needs.
Best to you,
It's all a matter of perspective!
My wife has the same problem. It could be Reynauds syndrome, where the vessels constrict cutting off blood flow. Warming the offending parts will help, and stay out of the cold. In real severe cases, one can have damage to their extremities
I was thinking the same thing as quincy and dc.it does sound very much like a case of raynauds.this DOES need attention from your doc as you could lose permanent circulation if this is left untreated for too long.please keep us all posted on what you find out.
hey quincy,love the 'normal".makes total sense to me and MY body anyway,lol.FB
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
Your problem can be Raynauds, an inmune disease (some cause disturbances in the blood and vessels when they are exposed to cold) or very likely too neuropathy. If your disorder is located only in one or two fingers, neuropathy could be the cause.
A common cause of this kind of neuropathies is a drug induced reaction. There are dozens of drugs known to cause these symptoms like lariam (antimalarian), quinolones (widely used antibiotics like cipro, levaquin), neuroleptics, inmune supressors, and many more. In many cases symptoms appear well after ending the treatment of the offending drug (months later).
You should check for the list of drugs taken up to a year before the onset of your symptoms and refer to a neurologist and a rheumatologist.